Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 1, NWS Tulsa, OK

January 10, 2020Creek County, Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jan 10, 2020, 10:42 AM CST for Creek County, Okfuskee County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2020, 10:42 AM CST (16:42 UTC)
Expired
Jan 10, 2020, 11:07 AM CST
In force
25 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Creek County, OK, Okfuskee County, OK

The radar

The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 10, 10:42 AM CSTTornado WatchSPC10 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2020-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 927 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2020-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
927 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted.

007 
WUUS54 KTSA 101642
SVRTSA
OKC037-107-101730-
/O.NEW.KTSA.SV.W.0001.200110T1642Z-200110T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1042 AM CST Fri Jan 10 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Western Creek County in northeastern Oklahoma...
  Northwestern Okfuskee County in east central Oklahoma...

* Until 1130 AM CST.

* At 1041 AM CST, severe thunderstorms were located along a line
  extending from 3 miles south of Stroud to 10 miles east of
  Davenport to 3 miles east of Prague, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Bristow...                        Depew...
  Paden...                          Slick...
  Shamrock...                       Welty...
  Milfay...                         

This includes Interstate 44 between mile markers 178 and 200.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 600 PM CST for northeastern
and east central Oklahoma.

LAT...LON 3593 9662 3609 9655 3601 9630 3572 9620
      3542 9662
TIME...MOT...LOC 1641Z 214DEG 38KT 3570 9667 3567 9659 3548 9663 

HAIL...0.75IN
WIND...60MPH
 
$$
2 follow-up statements
658 
WWUS54 KTSA 101652
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1052 AM CST Fri Jan 10 2020

OKC037-107-101730-
/O.CON.KTSA.SV.W.0001.000000T0000Z-200110T1730Z/
Creek OK-Okfuskee OK-
1052 AM CST Fri Jan 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CST
FOR SOUTHWESTERN CREEK AND NORTHWESTERN OKFUSKEE COUNTIES...

At 1051 AM CST, severe thunderstorms were located along a line
extending from 3 miles northeast of Stroud to 5 miles southwest of
Depew to 6 miles north of Paden, moving northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Bristow...                        Depew...
Shamrock...                       Milfay...

This includes Interstate 44 between mile markers 178 and 199.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 600 PM CST for northeastern
and east central Oklahoma.

LAT...LON 3593 9662 3603 9651 3601 9630 3580 9627
      3554 9662
TIME...MOT...LOC 1651Z 210DEG 36KT 3578 9661 3574 9657 3560 9660 

HAIL...<.75IN
WIND...60MPH
 
$$
111 
WWUS54 KTSA 101707
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1107 AM CST Fri Jan 10 2020

OKC037-107-101716-
/O.CAN.KTSA.SV.W.0001.000000T0000Z-200110T1730Z/
Creek OK-Okfuskee OK-
1107 AM CST Fri Jan 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CREEK AND
NORTHWESTERN OKFUSKEE COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are 
still possible with these thunderstorms.

Remain alert as additional strong to severe thunderstorms are 
expected to develop throughout the day. A Tornado Watch remains in 
effect until 600 PM CST for northeastern and east central Oklahoma.

LAT...LON 3593 9662 3603 9651 3601 9630 3580 9627
      3554 9662
TIME...MOT...LOC 1704Z 214DEG 38KT 3590 9651 3586 9647 3572 9650 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 4:25 AM CST, 6 hours 17 minutes earlier.

Area forecast discussion, Jan 10, 4:25 AM CST, 6 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
425 AM CST Fri Jan 10 2020

.DISCUSSION...
Scattered convection ongoing this morning across western AR will
remain the near term focus with a few strong storms and locally
heavy rainfall noted. Further west a lead smaller amplitude wave
will aid storm development across western OK by mid morning. These
storms will quickly spread northeastward and likely increase in
coverage through early afternoon. Environmental conditions ahead
of this expected convective cluster are already unstable with the
00z FWD sounding sampling instability notably atypical for the
season. Early day storms which remain south of the sfc frontal
zone should become nearer sfc based within a strongly sheared
wind profile, and the svr potential will increase accordingly.
This corridor of convection across NE OK will mark the first
focused zone of svr potential today.

Forcing will increase over a larger portion of the warm sector by
early afternoon with storm coverage likely to expand from north TX
through eastern OK. These initial storms have a window for more
cellular identity and corresponding uptick in severe potential.
The expanse of synoptic lift and increasingly deep meridional
flow will favor a mode transition to more linear during the late
afternoon hours. A focused area for svr potential within the line
will be nearer a strengthen sfc low tracking across SE OK by early
evening. A trend in 00z guidance has been toward a slower system
evolution which keeps the stronger sfc based instability further
west and supporting potential for northern portion of the linear
cluster to be undercut by the advancing front. This scenario may
limit svr potential further north but also raises the likelihood
for a corridor of heavy rainfall. Strongly sheared low levels
ahead of the advancing line of storms will support damaging winds
as well as a localized quickly evolving tornado potential.

The strongest storms are likely to be east of the forecast area by
early Saturday morning, and then the focus will be the system
comma head precip field. The strength and track of the upper
trough does continue with uncertainty and this impacts precip
amounts and location. The ECMWF solution along with the corresponding
ensemble members continue to support a stronger and southern track
with the mid level circulation. Resultant deformation zone
intensity and placement supports potential for measurable
snowfall across NE OK through far NW AR. Inclusion of the NAM low
level thermal fields does maintain a notable period of freezing
rain and sleet potential along and southeast of Interstate 44
which will limit any snow accumulations, however northwest of
Interstate 44 the potential for more substantial snowfall remains
and warrants the continuation of the winter storm watch. As the
forecast continues to ingest new data, winter weather advisory
headlines will likely expand. This will be in conjuncture with
the ongoing flash flood watch and likely severe weather watches
later today. While this combination of potential hazards is not
unheard, it does speak to the impressive nature of the passing
weather system.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  26  29  20 / 100  90  90   0
FSM   68  36  38  24 /  90 100  70   0
MLC   69  30  33  24 / 100 100  60   0
BVO   64  24  29  16 / 100  80  90   0
FYV   65  33  35  20 /  90 100  80   0
BYV   65  35  37  22 /  90 100  80  10
MKO   66  29  30  21 / 100 100  80   0
MIO   65  27  28  19 / 100 100  80   0
F10   67  28  31  22 / 100  90  80   0
HHW   71  34  37  28 /  90 100  30   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch from noon CST today through late tonight for
     OKZ049-053-057-058-060>063-065>076.

     Winter Storm Watch from late tonight through Saturday morning
     for OKZ054-055-059.

AR...Flash Flood Watch from noon CST today through late tonight for
     ARZ001-002-010-011-019-020-029.

&&

LONG TERM....07
Hazardous weather outlook, Jan 10, 5:12 AM CST, 5 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
512 AM CST Fri Jan 10 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
512 AM CST Fri Jan 10 2020

...Severe Storms and Winter Weather Expected Through Tonight...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...This Afternoon.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...This Afternoon.

	AREA AT GREATEST RISK...Southeast Oklahoma.

FLASH FLOOD.
	RISK...Elevated.
    Area...Much of eastern Oklahoma and western Arkansas.
    Onset...This Afternoon.

HEAVY RAIN.
	RISK...Significant.
    Area...Much of eastern Oklahoma and western Arkansas.
    Onset...This Afternoon.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Northeast Oklahoma .
	ONSET...Late Evening.

	Additional Accumulations in Later Periods.

	ICE ACCUMULATION.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Late Evening.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...This Evening.

DISCUSSION...
An active weather day is on tap for eastern Oklahoma and
western Arkansas as a strong cold front is poised to move
through region this afternoon and evening. Thunderstorms
are expected to become widespread across the region by
this afternoon with a line of thunderstorms eventually
forming near the cold front and moving through the region
late this afternoon and evening. Severe weather is expected
with the thunderstorms with the potential for 70 mph wind
gusts, a few tornadoes, and large hail to the size of quarters.
The severe weather threat is expected to end around midnight.
Heavy rainfall is also anticipated across the region Today and
into this evening with most of eastern Oklahoma and western
Arkansas seeing 1 to 3 inches of rain. Some locations could
see upwards of 6 inches of rain through this evening which
could lead to flash flooding. The river flood threat will
also be on the increase Today.

As cold air spills into the region behind the cold front,
a transition to wintry precipitation will take place with
freezing rain, sleet and snow all possible late tonight
across northeast Oklahoma. This could lead to slick spots
on area roadways.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Winter Weather Potential...High Wind Potential.
SUNDAY through TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.

EXTENDED DISCUSSION...
The wintry precipitation will continue into Saturday across
much of eastern Oklahoma and western Arkansas as cold air
continues to invade the region and an upper level disturbance
moves across the region. Snowfall forecasts currently call
for 1 to 4 inches of snow north and west of Interstate 44
across northeast Oklahoma with 1 to 2 inches of snow across
northwest Arkansas and the remainder of northeast Oklahoma.
Lighter snow amounts will be possible across southeast Oklahoma
into west-central Arkansas. There will also be a light accumulation
of ice across the area as well. This will likely lead to hazardous
driving conditions across the region. The wintry precipitation
is expected to end late Saturday afternoon.

Temperatures on Sunday will be warm enough that any wintry travel
impacts will be relatively short lived.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor the latest forecasts of severe weather, heavy
rain, flash flooding and winter weather. Consider readying plans to
respond to impacts from severe thunderstorms, flooding, and wintry
weather.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 10:58 AM CSTSpecial Weather StatementTSAOsage, Pawnee47 min
Jan 10, 11:15 AM CSTSpecial Weather StatementTSAOsage30 min
Jan 10, 11:27 AM CSTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Muskogee, Wagoner48 min
Jan 10, 11:32 AM CSTSpecial Weather StatementTSATulsa28 min
Jan 10, 11:34 AM CSTTornado WarningTSACherokee, Delaware, Mayes, Wagoner41 min
Jan 10, 11:35 AM CSTSevere Thunderstorm WarningTSARogers, Tulsa, Washington25 min
Jan 10, 11:39 AM CSTSpecial Weather StatementTSAOttawa36 min
Jan 10, 11:46 AM CSTSpecial Weather StatementTSAOkmulgee44 min
Jan 10, 11:54 AM CSTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa51 min
Jan 10, 12:09 PM CSTSpecial Weather StatementTSANowata, Washington51 min
Jan 10, 12:38 PM CSTSpecial Weather StatementTSAMuskogee, Wagoner37 min
Jan 10, 12:43 PM CSTSpecial Weather StatementTSAMcIntosh, Pittsburg47 min
Jan 10, 12:54 PM CSTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Wagoner51 min
Jan 10, 1:03 PM CSTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg42 min
Jan 10, 1:04 PM CSTTornado WarningTSACherokee, Muskogee, Wagoner41 min
Jan 10, 1:11 PM CSTTornado WarningTSAMcIntosh, Pittsburg36 min
Jan 10, 1:14 PM CSTSevere Thunderstorm WarningTSACraig, Nowata27 min
Jan 10, 1:22 PM CSTTornado WarningTSACraig, Nowata16 min
Jan 10, 1:31 PM CSTTornado WarningTSACherokee, Delaware, Mayes44 min
Jan 10, 1:37 PM CSTTornado WarningTSAMcIntosh, Muskogee, Pittsburg38 min
Jan 10, 1:59 PM CSTSpecial Weather StatementTSAPittsburg46 min
Jan 10, 2:06 PM CSTTornado WarningTSAMcIntosh, Muskogee39 min
Jan 10, 2:09 PM CSTTornado WarningTSADelaware9 min
Jan 10, 2:29 PM CSTSevere Thunderstorm WarningTSALatimer, McIntosh, Pittsburg46 min
Jan 10, 2:34 PM CSTSevere Thunderstorm WarningTSAPittsburg41 min
Jan 10, 2:36 PM CSTTornado WarningTSAAdair, Cherokee, Muskogee39 min
Jan 10, 2:51 PM CSTTornado WarningTSAHaskell, McIntosh, Muskogee, Pittsburg39 min
Jan 10, 3:05 PM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg40 min
Jan 10, 3:12 PM CSTTornado WarningTSAAdair, Cherokee, Delaware28 min
Jan 10, 3:13 PM CSTAreal Flood AdvisoryTSACherokee, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more3 hr
Jan 10, 3:21 PM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more39 min
Jan 10, 3:40 PM CSTTornado WarningTSAHaskell, LeFlore, Sequoyah34 min
Jan 10, 3:49 PM CSTSevere Thunderstorm WarningTSAAdair41 min
Jan 10, 3:50 PM CSTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Sequoyah3 hr
Jan 10, 3:55 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, LeFlore, Sequoyah50 min
Jan 10, 3:58 PM CSTAreal Flood AdvisoryTSAMcIntosh, Pittsburg3 hr
Jan 10, 4:02 PM CSTWinter Weather AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more23 hr
Jan 10, 4:24 PM CSTSevere Thunderstorm WarningTSAAdair, Sequoyah51 min
Jan 10, 4:34 PM CSTWinter Storm WatchTSAPawnee, Washington4 hr
Jan 10, 4:53 PM CSTFlash Flood WarningTSACherokee, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more6 hr
Jan 10, 5:16 PM CSTSpecial Weather StatementTSAPittsburg44 min
Jan 10, 5:47 PM CSTSpecial Weather StatementTSAHaskell, Latimer43 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.